Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 4, 2013, 5:49 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2013, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 4, 2013, 10:13 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allendale County, SC, Hampton County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:00 PM EDT | FLASH FLOOD | Hampton, SC | SIGNIFICANT STANDING WATER ALONG JACKSON STREET PER PICTURES RECEIVED BY LOCAL MEDIA. SEVERAL YARDS WERE COMPLETELY FLOODED WITH SEVERAL INCHES OF WATER. WATER COMPLETELY COVERED JACKSON STREET. |
| Jun 4, 7:52 PM EDT | FLASH FLOOD | 3 Wsw Brunson, SC | MANY FARM FIELDS COMPLETELY FLOODED. SPOTTER ESTIMATES NEARLY 5 INCHES OF RAIN HAS FALLEN SINCE MID-AFTERNOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WGUS52 KCHS 042149 FFWCHS SCC005-049-050045- /O.NEW.KCHS.FF.W.0006.130604T2149Z-130605T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 549 PM EDT TUE JUN 4 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA... NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 845 PM EDT * AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM BARTON TO CROCKETVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF LAKE WARREN STATE PARK TO HAMPTON. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. RADAR AND SPOTTER REPORTS INDICATE BETWEEN 2 AND 5 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF CENTRAL HAMPTON COUNTY INTO FAR EASTERN ALLENDALE COUNTY OVER THE PAST HOUR OR SO. ADDITIONAL HEAVY RAIN WILL LIKELY LEAD TO AREAS OF FLASH FLOODING. * FLASH FLOODING IS EXPECTED IN AND AROUND... CROCKETVILLE...GIFFORD...BRUNSON...MILEY...HAMPTON...DUKES... PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. && LAT...LON 3298 8134 3295 8103 3279 8107 3284 8138 $$
3 follow-up statements
327 WGUS72 KCHS 042241 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 641 PM EDT TUE JUN 4 2013 SCC005-049-050045- /O.CON.KCHS.FF.W.0006.000000T0000Z-130605T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLENDALE SC-HAMPTON SC- 641 PM EDT TUE JUN 4 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR NORTH CENTRAL HAMPTON AND CENTRAL ALLENDALE COUNTIES... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR AND SPOTTER REPORTS INDICATE BETWEEN 2 AND 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS MUCH OF THE AREA THIS AFTERNOON. ANY ADDITIONAL HEAVY RAIN WILL LEAD TO FLOODING. FLASH FLOODING IS EXPECTED IN AND AROUND BARTON...BRUNSON... CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...MILEY...VARNVILLE AND LAKE WARREN STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF THEIR FEET AND SWEEP THEM TO THEIR DEATH. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING #WXREPORT. && LAT...LON 3298 8134 3295 8103 3279 8107 3284 8138 $$
844 WGUS52 KCHS 050040 FFWCHS SCC005-049-050345- /O.EXT.KCHS.FF.W.0006.000000T0000Z-130605T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 840 PM EDT TUE JUN 4 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA... NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 1145 PM EDT * AT 833 PM EDT...SPOTTERS AND LAW ENFORCEMENT OFFICIALS INDICATED FLASH FLOODING CONTINUED IN A NUMBER OF PLACES ACROSS NORTH CENTRAL HAMPTON COUNTY THIS EVENING. ALTHOUGH THE HEAVIEST RAINS HAVE ENDED...IT WILL TAKE SEVERAL HOURS FOR FLOOD WATERS TO RECEDE. RADAR ESTIMATES BETWEEN 3 AND 6 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNING AREA SINCE LATE AFTERNOON. * FLASH FLOODING IS EXPECTED IN AND AROUND... CROCKETVILLE...GIFFORD...BRUNSON...MILEY...HAMPTON...DUKES... PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. && LAT...LON 3298 8134 3295 8103 3279 8107 3284 8138 $$
089 WGUS72 KCHS 050213 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1013 PM EDT TUE JUN 4 2013 SCC005-049-050224- /O.CAN.KCHS.FF.W.0006.000000T0000Z-130605T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLENDALE SC-HAMPTON SC- 1013 PM EDT TUE JUN 4 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL HAMPTON AND CENTRAL ALLENDALE COUNTIES... TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING #WXREPORT. LAT...LON 3298 8134 3295 8103 3279 8107 3284 8138 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:10 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 4, 4:10 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 410 PM EDT TUE JUN 4 2013 .SYNOPSIS... A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA BEFORE LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND PASS NEAR THE REGION ON FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO EARLY NEXT WEEK...WHILE A TROUGH PERSISTS INLAND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ARE FOUND ACROSS THE AREA THIS AFTERNOON...A FEW OF WHICH HAVE ALREADY BECOME SEVERE. THE MAIN HAZARD WILL BE DAMAGING WINDS ALTHOUGH LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO CANNOT BE RULED OUT WHERE MESOSCALE BOUNDARY INTERACTIONS OCCUR. CONVECTION SHOULD DIMINISH TOWARD EVENING AS DAYTIME HEATING SUBSIDES AND THE ATMOSPHERE BECOMES MORE WORKED OVER. HOWEVER...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN OVERNIGHT GIVEN THE WARM AND MUGGY AIR MASS IN PLACE ALONG WITH A STATIONARY FRONT...WITH THE BEST CHANCE LIKELY REMAINING OFFSHORE WHERE THE GREATER INSTABILITY WILL RESIDE. SUFFICIENT LOW- LEVEL MOISTURE AND LIGHT WIND FIELDS WILL PROMOTE DEVELOPMENT OF LOW CLOUDS/FOG AFTER MIDNIGHT WITH THE BEST CHANCE OF FOG LIKELY BEING ACROSS INLAND AREAS. MAY NEED TO INCLUDE EXPLICIT MENTION IN THE FORECAST ONCE CONFIDENCE IN FOG COVERAGE/INTENSITY INCREASE. LOWS MAINLY UPPER 60S/AROUND 70 INLAND WITH LOWER TO MID 70S CLOSER TO THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... AN ACTIVE PATTERN LOOKS TO PERSIST WEDNESDAY INTO THURSDAY DUE TO A VERY MOIST AIRMASS IN PLACE COMBINED WITH A SERIES OF SHORTWAVE DISTURBANCES LIFTING NORTHEAST OUT OF THE GULF. A WEAK FRONT WILL REMAIN STALLED OVER THE REGION WEDNESDAY BEFORE DISSIPATING ON THURSDAY. WE ALSO EXPECT AN INCREASE IN JET DIVERGENCE DURING THE PERIOD WHICH SHOULD FURTHER ENHANCE VERTICAL LIFT. WE HAVE THE HIGHEST POPS ON THURSDAY DUE TO AN IMPRESSIVE SHORTWAVE LIFTING NORTHEAST DURING THE PEAK HEATING HOURS. PW VALUES APPROACHING 2 INCHES AND CELL MOTIONS LESS THAN 10 KT WILL RESULT IN SOME TORRENTIAL RAINFALL AND POSSIBLE FLOODING ISSUES. ADDITIONALLY SOME SEVERE STORMS CANNOT BE RULED OUT GIVEN THE POTENTIAL FOR SOME LOOSELY ORGANIZED CONVECTION. THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO. OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE. THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND THUNDERSTORMS LIKELY DURING THIS TIME FRAME. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS INLAND. THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT TIME. EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE PROBABLE. && .MARINE... TONIGHT...S/SE WINDS TO BACK MORE E/NE LATE TONIGHT AS HIGH PRESSURE EXERTS MORE INFLUENCE FROM THE NORTH. SPEEDS GENERALLY 10 KT OR LESS WITH SEAS 3 FT OR LESS...MAINLY IN A SE SWELL. WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME. HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL. && .HYDROLOGY... A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE TIMES OF HIGH TIDE. && .EQUIPMENT... CHARLESTON DOPPLER RADAR /KCLX/ REMAINS OUT OF SERVICE UNTIL FURTHER NOTICE DUE TO A COMMUNICATIONS FAILURE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...JRL LONG TERM...JAQ AVIATION...JRL/RJB MARINE...JRL/RJB HYDROLOGY...
Hazardous weather outlook, Jun 4, 3:40 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT TUE JUN 4 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-051000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 340 PM EDT TUE JUN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY. SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT IS STILL TOO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THIS SITUATION. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER SUCH AS DOWNED TREES AND LARGE HAIL ARE APPRECIATED. AMZ330-350-352-354-374-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 340 PM EDT TUE JUN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 5:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT TUE JUN 4 2013
GAZ100-116-042130-
BULLOCH-INLAND BRYAN-
502 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 530 PM EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DENMARK...NEVILS...OVERBROOK...REKA...GROVELAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3234 8184 3238 8164 3216 8148 3213 8177
3215 8178 3218 8178 3220 8181 3224 8181
3224 8182
TIME...MOT...LOC 2102Z 346DEG 8KT 3227 8171Local storm report, Jun 4, 5:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 5 NNE INDIAN FIELD 33.29N 80.51W
06/04/2013 DORCHESTER SC EMERGENCY MNGR
SEVERAL TREES DOWN NEAR HIGHWAY 15 NEAR I-26. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1300345
RJBSpecial weather statement, Jun 4, 5:10 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT TUE JUN 4 2013
SCZ040-042-043-042145-
ALLENDALE-HAMPTON-INLAND COLLETON-
510 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 545 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BARTON TO 6 MILES
SOUTHEAST OF ISLANDTON...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARTON...HAMPTON...ALLENDALE...ALLENDALE COUNTY AIRPORT...BRUNSON...
FAIRFAX...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8139 3292 8089 3276 8093 3284 8144
3285 8144 3284 8146 3287 8145 3288 8148
3290 8146 3290 8147 3289 8147 3290 8148
TIME...MOT...LOC 2110Z 261DEG 12KT 3293 8131 3283 8087Local storm report, Jun 4, 5:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 S CARNIGAN 31.42N 81.40W
06/04/2013 M2.81 INCH MCINTOSH GA COCORAHS
MEASURED OVER A PERIOD OF 80 MINUTES.
&&
EVENT NUMBER CHS1300346Local storm report, Jun 4, 5:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BUTTS 32.73N 82.03W
06/04/2013 JENKINS GA 911 CALL CENTER
JENKINS EMERGENCY DISPATCH REPORTED A TREE DOWN ON
HIGHWAY 23 S IN BUTTS.
&&
EVENT NUMBER CHS1300347
JRLLocal storm report, Jun 4, 5:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HINESVILLE 31.85N 81.59W
06/04/2013 LIBERTY GA 911 CALL CENTER
LIBERTY 911 CENTER REPORTED A LARGE TREE LIMB DOWN ON A
POWER LINE BLOCKING WILSON AVE NEAR N MAIN ST.
&&
EVENT NUMBER CHS1300348
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:04 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Jun 3, 8:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 41 min |
| Jun 3, 8:23 PM EDT | Tornado Warning | CHS | Berkeley | 52 min |
| Jun 3, 9:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
| Jun 3, 9:48 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
| Jun 4, 12:27 PM EDT | Special Weather Statement | CHS | Beaufort | 33 min |
| Jun 4, 12:52 PM EDT | Special Weather Statement | CHS | Charleston | 23 min |
| Jun 4, 2:15 PM EDT | Areal Flood Advisory | CHS | Jasper | 90 min |
| Jun 4, 2:20 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 40 min |
| Jun 4, 2:43 PM EDT | Special Weather Statement | CHS | Colleton | 32 min |
| Jun 4, 3:12 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 64 min |
| Jun 4, 3:30 PM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 45 min |
| Jun 4, 3:48 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Jun 4, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 54 min |
| Jun 4, 4:26 PM EDT | Areal Flood Advisory | CHS | Berkeley | 94 min |
| Jun 4, 5:10 PM EDT | Special Weather Statement | CHS | Allendale | 35 min |
| Jun 4, 5:17 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 88 min |
Nearby
Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.